MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the pre-loaded dib00 intraocular lens (iol) was defective.Patient was unable to be still, there was no patient contact.No further information is available.
 
Additional Manufacturer Narrative
Additional information: sections a-2: patient age and date of birth, a-4: patient weight, and a-5: patient ethnicity and race: not applicable as there was no patient contact with the device.Section b-3: date of event: unknown as information was not provided.Section d-6a date implanted: not applicable as the iol was not implanted.Section d-6b date explanted: not applicable as the iol was not implanted, therefore not explanted.Section h3-81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to contact the customer account requesting additional information regarding complaint however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: with device return the following information was received and the following fields were updated accordingly: section a-2 patient date of birth: (b)(6) 1954.Section a-3 patient gender: male.Section b-3 event date: aug 25, 2021.Section e-1 title: dr.Section e-1 first/given name:(b)(6).Section e-1 middle name: (b)(6).Section e-1 last name: (b)(6).Section e-2 health professional: yes.Section e-3 occupation: physician.Section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 03-may-2023.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens and handpiece were received inside of the original folding carton.Visual inspection under magnification revealed that the complaint handpiece was received with the lens inside of the base of the cartridge and overridden by the plunger rod.The lens could be observed to be rotated counter clockwise and trace amounts of viscoelastic residue were observed inside of the cartridge, suggesting that an inadequate amount of ovd may have contributed to the observed issues.The handpiece was disassembled and the assembly was inspected, no issues that could cause or contribute to the complaint or observed issue could be identified.The lens was removed from the cartridge and cleaned, revealed a chipped edge consistent with a lens that was overridden.Complaint issue "dc-lens damaged" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: based on the complaint investigation results, the product was released within specifications and a relationship between the device and the reported incident could not be determined.There is no indication of a product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16827403
Report Number3012236936-2023-01051
Device Sequence Number12545791
Product Code HQL
UDI-Device Identifier05050474731691
UDI-Public(01)05050474731691(17)240328
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2024
Device Model NumberDIB00
Device Catalogue NumberDIB00U0170
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale